Thunderstorm Wind, Dixon
- When
- July 16, 8:30 PM CST
- Where
- Dixon County, 2 mi NE of Concord
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.400, -96.950
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 16, 7:25 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 825 PM CDT MON JUL 16 2001 HAVE CUT BACK POPS ALONG AND N OF I90 AS COMPLEX OVR NERN NEB STABILIZING AIRMASS OVR THIS AREA ATTM. COMPLEX OVR NERN NEB MOVG ESE AND MAY CLIP SUX. SO HAVE UPPED POPS THERE. WATCH NOT VERIFYING OVR SD PORTION AND WL COOD WITH SPC BEFORE CLEARING WATCH AT LEAST N OF I90. .FSD...NONE.
SDZ038>040-050-052>071-170215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 848 PM CDT MON JUL 16 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 560 CANCELLED FOR SOUTHEAST AND EASTCENTRAL SOUTH DAKOTA... THE THREAT OF SEVERE WEATHER WILL REMAIN TO THE SOUTH OF THE AREA THE REST OF THE EVENING. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR EASTCENTRAL AND SOUTHEAST SOUTH DAKOTA.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds caused tree damage, including large branches down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261155, 5261156.